Effects of long term use of the meds

RanMan

Too Much Experience with Epilepsy
Messages
408
Reaction score
0
Points
91
:x :x
Hi everyone,

NOTE: This is just an observation, a tidbit of information that I thought I'd pass along.

Yesterday I had my 6 month neurological check up.
After being examined first by the intern (it's a teaching hospital) and then by the Doctor, we were discussing my poor coordination and gait.
Well, I was surprised at his reply. He told me that if I were to go off all my meds. I would still have the same balance and coordination problems because the "long term use" of the dilantin and pheonobarb, it has caused permanent neurological damage.
I asked him if this process could be reversed and he said no.

When I was first put on dilantin 25 yrs ago, there was very little known about it's long term effects.
It's too late in my life to change meds (and risk lower brain stem damage) or go off them completely to stop it from getting any worse and risk a seizure.

Since the seizures are under control and the meds don't interfere with the other meds that I take for my Colitis, I chose to stick with this rather than risk other problems.

Randy
 

lindy

Vitamin Guru
Messages
138
Reaction score
0
Points
0
I took Dilantin and phenobarbital for a long time with no seizure control at all. My gums grew over my teeth so I had to have them trimmed. I went through menopause at 33. It was a good thing that I had already finished having my family. Even though I have been off of these drugs for more than 10 years, I still worry about residual damage that was caused.
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
permanent damage?

I think before I would let anyone tell me things are not going to change, I would check with alternative med Dr. Wether it be an acupuncturist or naturpath etc. I would never believe such a negative statement. Do you know how many times I have come back from non stop grand mal ,cps and abences seizure to the amazement of the medical community.

The only thing that matters is that you keep looking for ways to improve your quality of life despite the medical community and their negative ,limited views of our lives.

Personally I believe in daily exericse, good diet and acupunture.

Positive Person
 

RanMan

Too Much Experience with Epilepsy
Messages
408
Reaction score
0
Points
91
POSITIVEPERSON,

When I was first put on dilantin 25 yrs ago, there was very little known about it's long term effects.
It's too late in my life to change meds (and risk lower brain stem damage) or go off them completely to stop it from getting any worse and risk a seizure.

Since the seizures are under control and the meds don't interfere with the other meds that I take for my Colitis, I chose to stick with this rather than risk other problems.

Randy




--------------------------------------------------------------------------------
Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
Hi Randy

At least check out alternaternative Drs who may help you. The medical
community is not the end all . You may end up helaing more than you
thought with the alternative community.

Wishing you the best of health
Positive Person
aka
Riva
 
Top